Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Have tonsillitis, BP high. On amoxicillin. Why is my BP not reducing?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Hello... I am a 29 year old woman. 5' tall 116 lbs and lead a very healthy lifestyle. My blood pressure is typically really good - 110's/70's. I have been on amoxicillin since last Monday for tonsillitis. I've been monitoring my BP this week b/c I randomly took it on Wednesday and it was higher than usual (128/82). My doctor said that was probably just because I was still sick. Since then, it has gone up pretty siginificantly. I've taken it the past 3 days and it's ranged from the 140's - 150's / 80's - high 90's. This morning it was 150/82. I'm not sick anymore, and I just find it odd that is has sky-rocketed like this so suddenly and doesn't seem to be going down. I feel crazy for being so worried about it... but I just want to make sure this is nothing to freak out about! Thanks!
Posted Sun, 15 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Hema Yadav 58 minutes later
Thanks for the query.
Your systolic blood pressure is raised( from 110 to 150) more than affection of diastolic blood pressure.
The commonest causes of such increase are anxiety/stress , pain or fever.
So in your case the fact that you are worried about your bp is causing more harm.
I would advise you please avoid worrying over this situation and soon you are likely to have your bp come back to normal.
Hope I have answered your query.
Above answer was peer-reviewed by
Follow-up: Have tonsillitis, BP high. On amoxicillin. Why is my BP not reducing? 6 hours later
Thank you... I had a feeling that may be the case. However, my diastolic has gone as high as 98 over the course of the last few days. Is that something to worry about? Also, are these reading so high that I should be talking to my doctor about it? I just don't understand what caused the huge increase in the first place... I wasn't worried about it when I first took it and discovered it was higher than usual.
Answered by Dr. Hema Yadav 1 hour later

Thanks for the follow up.

Any illness causing inflammation, pain, fever and several medications can cause blood pressure changes.

So it is possible that the illness and the anxiety could have increased your blood pressure in the first place. However, if these readings persist, I would suggest that you consult your treating physician who can evaluate you and start appropriate therapy.

As of now, you need to stop worrying and wait and watch for a couple of weeks. In all probability, your blood pressure should go back to normal.

I hope I have answered your query. Please accept my answer if you have no further queries.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor